Alert archive / Michigan / Small Craft Advisories in 2009

Small Craft Advisory 3, NWS Gaylord, MI

January 7, 2009

NWS Gaylord, MI issued this small craft advisory at Jan 7, 2009, 4:03 AM EST. It was in force for 49 hr.

The area

The counties it named.

The facts

Issued
Jan 7, 2009, 4:03 AM EST (09:03 UTC)
Expired
Jan 9, 2009, 5:00 AM EST
In force
49 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

453 
WHUS73 KAPX 070903
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
403 AM EST WED JAN 7 2009

LHZ347>349-071600-
/O.NEW.KAPX.SC.Y.0003.090107T0903Z-090108T1000Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
403 AM EST WED JAN 7 2009

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST THURSDAY. 

EAST TO NORTHEAST WINDS OF 10 TO 20 KNOTS WITH HIGHER GUSTS WILL
BE COMMON THROUGH THE EVENING...DRIVING WAVES OF 4 TO 7 FEET
INTO TONIGHT.

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LHZ346-071600-
/O.NEW.KAPX.SC.Y.0003.090107T0903Z-090107T2200Z/
ST IGNACE TO FALSE DETOUR CHANNEL-
403 AM EST WED JAN 7 2009

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. 

WAVES OF 4 TO 7 FEET WILL BE COMMON THROUGH THE LATE AFTERNOON
HOURS. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LAWRENCE
6 follow-up statements
047 
WHUS73 KAPX 071535
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1035 AM EST WED JAN 7 2009

LHZ346-071645-
/O.CAN.KAPX.SC.Y.0003.000000T0000Z-090107T2200Z/
ST IGNACE TO FALSE DETOUR CHANNEL-
1035 AM EST WED JAN 7 2009

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

LMZ344>346-072200-
/O.EXB.KAPX.SC.Y.0003.090107T2200Z-090108T2200Z/
SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1035 AM EST WED JAN 7 2009

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
5 PM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM
EST THURSDAY. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

LHZ347>349-072200-
/O.EXT.KAPX.SC.Y.0003.000000T0000Z-090108T2200Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
1035 AM EST WED JAN 7 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EST THURSDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 PM EST
THURSDAY. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
007 
WHUS73 KAPX 072041
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
341 PM EST WED JAN 7 2009

LHZ347>349-080445-
/O.CON.KAPX.SC.Y.0003.000000T0000Z-090108T2200Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
341 PM EST WED JAN 7 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THURSDAY.

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ344>346-080445-
/O.CON.KAPX.SC.Y.0003.090107T2200Z-090108T2200Z/
SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
341 PM EST WED JAN 7 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THURSDAY.

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
976 
WHUS73 KAPX 080306
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1006 PM EST WED JAN 7 2009

LHZ347>349-081115-
/O.CON.KAPX.SC.Y.0003.000000T0000Z-090108T2200Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
1006 PM EST WED JAN 7 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THURSDAY.

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ344>346-081115-
/O.CON.KAPX.SC.Y.0003.000000T0000Z-090108T2200Z/
SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1006 PM EST WED JAN 7 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THURSDAY.

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
921 
WHUS73 KAPX 080855
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
355 AM EST THU JAN 8 2009

LMZ323-342-081600-
/O.EXB.KAPX.SC.Y.0003.000000T0000Z-090109T1000Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-
355 AM EST THU JAN 8 2009

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST FRIDAY. 

NORTH TO NORTHWEST WINDS OF 10 TO 20 KNOTS WITH HIGHER GUSTS WILL
DRIVE WAVES OF 4 TO 6 FEET THROUGH TONIGHT.

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ344>346-081600-
/O.EXT.KAPX.SC.Y.0003.000000T0000Z-090109T1000Z/
SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
355 AM EST THU JAN 8 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EST FRIDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 AM EST FRIDAY. 

NORTH TO NORTHWEST WINDS OF 10 TO 20 KNOTS WILL DRIVE WAVES OF 4
TO 6 FEET THROUGH TONIGHT.

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

LHZ347>349-081600-
/O.CON.KAPX.SC.Y.0003.000000T0000Z-090108T2200Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
355 AM EST THU JAN 8 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON. 

WAVES HEIGHTS BETWEEN 3 AND 6 FEET WILL BE COMMON THROUGH THIS
AFTERNOON.

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

LAWRENCE
724 
WHUS73 KAPX 082125
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
425 PM EST THU JAN 8 2009

LHZ347>349-082230-
/O.CAN.KAPX.SC.Y.0003.000000T0000Z-090108T2200Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
425 PM EST THU JAN 8 2009

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

LMZ323-342-344>346-090530-
/O.CON.KAPX.SC.Y.0003.000000T0000Z-090109T1000Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
425 PM EST THU JAN 8 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
478 
WHUS73 KAPX 090310
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1010 PM EST THU JAN 8 2009

LMZ323-342-344>346-091000-
/O.CON.KAPX.SC.Y.0003.000000T0000Z-090109T1000Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1010 PM EST THU JAN 8 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Jan 7, 3:40 AM EST, 23 minutes earlier.

Area forecast discussion, Jan 7, 3:40 AM EST, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
340 AM EST WED JAN 7 2009

.SYNOPSIS.../ISSUED AT 340 AM/

A STRENGTHENING STORM SYSTEM WILL LIFT THROUGH THE EASTERN GREAT
LAKES TODAY AND INTO UPSTATE NEW YORK TONIGHT. OCCASIONAL SNOWS WILL
CONTINUE TO AFFECT ALL OF NORTHERN MICHIGAN THROUGH THE DAY AND AT
LEAST THE EVENING. LIGHT AMOUNTS OF SNOW WILL FALL...HOWEVER A FEW
AREAS WILL SEE HEAVIER AMOUNTS. WHILE THE STORM EXITS TO OUR EAST
LATE TONIGHT...LAKE EFFECT SNOWS WILL CONTINUE TO AFFECT THE
SNOWBELTS. THESE SNOWS WILL PERSIST THROUGH THURSDAY NIGHT WITH
ADDITIONAL ACCUMULATIONS ANTICIPATED. THE SNOW WILL TAPER OFF LATE
THURSDAY NIGHT AND FRIDAY...BEFORE AN ALBERTA CLIPPER WILL QUICKLY
ARRIVE FRIDAY AFTERNOON FOR POTENTIALLY MORE ACCUMULATING SNOW.

SMD

&&

.SHORT TERM.../ISSUED AT 340 AM/...TODAY

LATEST SNOW EVENT UNDERWAY ACRS THE REGION THIS MORNING...THE RESULT
OF INCREASING MID LEVEL ISENTROPIC ASCENT AHEAD OF NORTHERN/SOUTHERN
STREAM WAVES SLOWLY BEGINNING TO PHASE ACRS THE MID MISS VALLEY. SFC
PRESSURE PATTERN REFLECTS A DEEPENING RESPONSE INTO THE OHIO
VALLEY...WITH 995MB SFC LOW DEPICTED NEAR MARION OH AS OF 06Z AND
PEGGED TO TAKE A JAUNT TO LAKE ERIE THIS MORNING. WHILE NORMALLY A
GREAT SETUP FOR SNOW ACRS THE REGION...MOISTURE SEVERELY LACKING
GIVEN GULF CUTOFF PER DEVELOPING DEEP CONVECTION AND BEST MOISTURE
TRANSPORT WELL INTO THE MID ATLANTIC (SEE ONGOING HEAVY RAINS ACRS
THAT REGION). WHAT WERE LEFT WITH IS MORE TYPICAL STUFF...WITH
850-700MB SPECIFIC HUMIDITY VALUES OF 2-3G/KG SUPPORTING A GENERAL 1
TO 3 INCHES OF SNOW ACRS THE CWA THRU THE DAY AS LOW/MID LEVEL
TROWAL AXIS PIVOTS THRU NORTHERN MICHIGAN.

THAT SAID...ALREADY ONE SURPRISE EARLY THIS MORNING AS LEAD
SHORTWAVE EJECTING ACRS LAKE MICHIGAN ACTING TO TIGHTEN 750-650MB
FGEN RESPONSE...RESULTING IN A RATHER HEALTHY SNOW BAND ACRS
NORTHWEST LOWER (THOUGH STILL SOME DRY AIR ISSUES DOWN LOW). PER 00Z
NAM12...FGEN FORCING AXIS SHOULD SLIP ACRS NORTHERN LOWER THRU 12Z
BEFORE GRADUALLY WEAKENING...THOUGH CERTAINLY WORTH KEEPING AN EYE
ON FOR THE MORNING. HOISTING OF ADVISORY ON PREVIOUS EVENING SHIFT
FOR LOCALIZED LAKE ENHANCEMENT STILL APPEARS WARRANTED FOR A FEW
COUNTIES ACRS NORTHEAST LOWER WHERE LOW LEVEL TRAJECTORIES HOLD OUT
OF THE E/NE THRU EARLY AFTN WHILE OVERLAKE INSTABILITY SUFFICIENT
GIVEN H85 TEMPS AROUND -10C...LIKELY SUFFICIENT FOR A FEW INCHES OF
SNOW. ELSEWHERE...JUST MORE OF A NORMAL SNOWY DAY ACRS NORTHERN
MICHIGAN - MAINLY 1 TO 3 INCHES EXPECTED.

LAWRENCE

&&

.LONG TERM.../ISSUED AT 340 AM/...TONIGHT AND BEYOND

BIGGEST CHALLENGE REVOLVES AROUND LAKE EFFECT CHANCES THRU THURSDAY
FOLLOWED BY ADDITIONAL SNOW CHANCES HEADING TOWARD THE WEEKEND AS A
SERIES OF CLIPPER SYSTEMS DROP INTO THE GREAT LAKES. EXPECT
LINGERING LIGHT SNOW ACRS THE REGION TO SLOWLY DISSIPATE THRU THE
LATE EVENING/OVERNIGHT HOURS AS BRIEF SHOT OF DEFORMATION DYNAMICS
WEAKENS...ONLY TO BE REPLACED BY DEVELOPING LAKE EFFECT SNOW SHOWERS
AS LOW LEVEL FLOW BECOMES N/NW. PARAMETERS NOT TOO SHABBY WITH DELTA
TS AROUND 15C WHILE 850-700MB RH WELL ABOVE 80% THRU THURSDAY AND
INVERSION HEIGHTS AROUND 800MB. HOWEVER...GRADUAL DEVELOPMENT OF
UPSTREAM ANTICYCLONIC FLOW REGIME INTO THU MORNING/AFTN MEANS LOSS
OF INITIAL LAKE SUPERIOR CONNECTION AND ALSO SOME SPREADING OUT OF
SNOWFALL. COULD FORESEE EVENTUAL NEED FOR A HEADLINE WITH PERHAPS
2-4/3-5 ACRS PORTIONS OF NORTHWEST LOWER...THOUGH CONFIDENCE
SUFFICIENTLY LOW AT THIS POINT TO HOLD OFF.

LINGERING ACTIVITY SHOULD SLOWLY WIND DOWN INTO THU NIGHT AS
MOISTURE QUICKLY WANES AND INVERSION HEIGHTS FALL TO AROUND 900MB
WITH APPROACH OF SHORTWAVE RIDGING. HOWEVER...BREAK SHORT-LIVED AS
NEXT PIECE OF PACIFIC ENERGY ON TRACK TO ARRIVE AS A CLIPPER SYSTEM
FRI/FRI NIGHT TIMEFRAME. 00Z GUIDANCE STILL JUMPING ALL OVER THE
PLACE WITH REGARD TO PLACEMENT OF SFC RESPONSE AND BEST PLACEMENT OF
PRECIP SHIELD...AND GIVEN SPLITTING NATURE OF WESTERN SYSTEM FULLY
EXPECT ADDITIONAL CHANGES BEFORE SYSTEM GETS ASHORE. WILL THUS KEEP
GOING LIKELY POPS INTACT...WITH THE POTENTIAL FOR A RATHER QUICK-
HITTING MODEST SNOW EVENT. THEREAFTER...A RETURN TO LAKE EFFECT INTO
SAT/SAT NIGHT BEFORE PERHAPS NEXT CLIPPER SYSTEM ARRIVES SOMETIME
SUN/MON (WILL LEAVE THAT ONE FOR THE DAY SHIFT).

LAWRENCE

&&

.MARINE.../ISSUED AT 340 AM/

WILL HOIST SMALL CRAFT ADVISORIES ON THE LAKE HURON SIDE OF
NORTHEAST LOWER AS INCREASING GRADIENT COUPLED WITH OVERLAKE
INSTABILITY LIKELY SUFFICIENT TO PRODUCE SOME GUSTS IN EXCESS OF 25
KNOTS THRU THE DAY. IN ADDITION...PERSISTENT E/NE FETCH SHOULD HELP
BUILD SOME WAVES IN EXCESS OF 4 FEET...LIKELY PERSISTING THRU
TONIGHT. ADDITIONAL SMALL CRAFT ADVISORY CONDITIONS LIKELY THU AND
BEYOND AS SEVERAL WEATHER SYSTEMS ROLL THRU THE AREA.

LAWRENCE

&&

.AVIATION.../ISSUED AT 1150 PM/...VALID FOR 06Z TAFS

SNOW WILL DEVELOP AT ALL TAF SITES OVER THE NEXT FEW HOURS...AS LOW
PRESSURE SLOWLY ORGANIZES TO OUR SOUTH. THE LOW WILL MOVE NE AWAY
FROM THE DETROIT AREA DURING THE DAY ON WEDNESDAY. IFR VSBYS WILL
PREVAIL...WITH THE WORST CONDITIONS AT APN. IMPROVEMENT TO MVFR IS
EXPECTED AT TVC/PLN AROUND MIDDAY...AND TOWARD EVENING AT APN. LAKE
EFFECT SNOW SHOWERS WILL IMPACT TVC WEDNESDAY EVENING AS WINDS BACK
TO THE NNW.

JZ

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...WINTER WEATHER ADVISORY UNTIL 5 PM EST THIS AFTERNOON FOR MIZ018-
     023-024.
LM...NONE.
LH...SMALL CRAFT ADVISORY UNTIL 5 AM EST THURSDAY FOR LHZ347>349.
     SMALL CRAFT ADVISORY UNTIL 5 PM EST THIS AFTERNOON FOR LHZ346.
LS...NONE.

&&
Hazardous weather outlook, Jan 6, 10:09 PM EST, 5 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
1009 PM EST TUE JAN 6 2009

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
071200-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
1009 PM EST TUE JAN 6 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TONIGHT

SNOW WILL DEVELOP LATE TONIGHT IN MOST OF NORTHERN MICHIGAN.
ENHANCED ACCUMULATIONS WILL OCCUR IN PARTS OF NORTHEAST LOWER
MICHIGAN. SEE ONGOING ADVISORIES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ACCUMULATING SNOW IS EXPECTED ON WEDNESDAY AS LOW PRESSURE TRACKS
THROUGH THE REGION. ENHANCED ACCUMULATIONS WILL OCCUR IN PARTS OF
NORTHEAST LOWER MICHIGAN. SEE ONGOING ADVISORIES FOR FURTHER
DETAILS.

IN THE WAKE OF THIS SYSTEM...LAKE EFFECT SNOW SHOWERS WILL DEVELOP
WEDNESDAY NIGHT AND THURSDAY...AFFECTING LOCATIONS MAINLY WEST OF
I-75. MODERATE ACCUMULATIONS OF SNOW ARE EXPECTED DURING THIS PERIOD.

ANOTHER STORM SYSTEM WILL MOVE INTO THE GREAT LAKES FRIDAY AND
SATURDAY...SPREADING ACCUMULATING SNOW INTO THE AREA. BEHIND THIS
SYSTEM...ARCTIC AIR WILL PLUNGE SOUTHWARD INTO THE AREA WITH HEAVY
LAKE EFFECT SNOW SHOWERS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOW TOTALS OVER THE COMING FEW
DAYS.

JZ

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 6, 10:03 PM ESTWinter Weather AdvisoryAPXAlpena, Montmorency, Presque Isle13 hr
Jan 7, 3:47 PM ESTLake Effect Snow AdvisoryAPXAntrim, Benzie, Crawford, Grand Traverse, Kalkaska, Leelanau and 1 more42 hr

Nearby

Small Craft Advisories in Michigan, 2009Every small craft advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.